Baby Methadone Withdrawal

4 Replies Updated



Conversation Starter

Worried mom Says:
via mobile

Please help. My doctor had me on percoset 10/325 4 times a day. That was for over a year. Well I found out I was pregnant and the doctors promised me it was ok for me to take them. Well I started not taking as many cause I wanted to stop for my baby. I started getting sick and at first had no clue why. The doctor told me I was going thru withdrawel and I couldn't stop taking the meds while I was pregnant cause it could hurt me and the baby. Long story short they recommended me start methadone while I was pregnant. Well my baby was five weeks early they said more than likely it had nothing to do with the methadone. He was fine at first. He weighed 5 pds 6 oz. After a few days the nurses said he started showing signs of withdrawal. They started him on methadone. He was in that hospital almost 40 days trying to get him off they were i****s had no clue how to care for a baby in this condition. They weened him down the last day they out him back in said he was to fussy they had to start it back. I started threatening to go to a different hospital. Finally he was released after being off the methadone for. 4 days. He was a fussy baby. Well it's been over two weeks and it seems he is just now showing signs if withdrawel. He's restless, crying , no sleep and really jumpy. I'm losing my mind. I try to help him but I don't know what to do. It seems to cruel to just let him suffer. He's only. 7 weeks old. I give him hot baths to help with the restless. It helps a little. The doctors say there is nothing to do. One dr put him on. Klonopin which don't do much. Please help me. What can I do for him. How long will this last. Please if anyone has been thru this let me know. I'm so sad I feel like I did this to him even though I was practically forced to do this or Dss was coming in which they did anyway. There is a lot more to this story. The hospital took some of the symptoms blaming the methadone when it was colic. They ruined my baby. I know it's on me to but I believe if he went to a hospital that knew more we would not be dealing with this. Thanks. Please help.



Showing Replies 1 - 4 of 4 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Worried mom! I understand your concern and I'm sorry about everything that you've been through.

When is the last time your son saw his pediatrician?

There are many things that could cause such symptoms in an infant, including colic, so it's difficult to guess whether it's withdrawal or something else. My son had those same symptoms and it was due to colic, I'd not taking anything stronger than Tylenol, while pregnant.

If his status were questionable, the hospital wouldn't have released him.

This is a narcotic analgesic, so it has the potential to be habit forming and may cause side effects, such as nausea, dizziness, drowsiness, dry mouth and constipation.

How much Klonopin did they prescribe? The concern there is that it also carries the risk of being habit forming, even in children, according to the FDA and could cause side effects, such as nausea, dizziness, headache and irritability.



REPLYSHAREREPORT
Was this helpful?     0     0  
2
mammabear Says:
via mobile

This absolute madness. I see this was quite a while ago, I really hope you both got thru OK. I've had 4 children while on methadone, your early delivery probably wasn't because of your meds. I'm in Australia, babies are never detoxed with methadone here. They give them phenobarb, also an opiate but not as harsh. Its strange it took 5 days for your babe to show detox signs, they present in 24 hrs, 48 absolute max, if at all. It can be hard to determine detox in newborns, unless its really severe, as a lot of symptoms are what newborns do normally. The nurses in neonatal intensive care should of kept a score sheet of sneezing, tremors, unsettled, etc hourly from birth. Each symptom monitored seperatly. For example with sneezing zero for none, one for a sneeze, two for more than one at a time. If baby scores a total of 10 over 3 hours, phenobarb is given. Depending on tons of variables, baby's meds will be decreased over many weeks, but can be as little as two weeks. Only one of mine was affected, but meds were only given for 5 days, then he was fine no drama. For your baby to be OK for 5 days then they say detox has started isn't right at all. Did you think it was or was it your history that made them assume it? I'm horrified at the hospitals ignorance and treatment of your baby, what kind of medical training do they get there?! If ever you have to go thru birth while on meds, find an experienced pediatrician, whose dealt with dependant babies in a rational caring safe way. Your antenatal Dr should of been prepared, what a total dud! Hope your both doing well now x

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Toni Says:

I am an RN, but have not ever wanted to work with babies and small children, it is so painful to see a baby born with a drug addiction or HIV?AIDS. But if this was my baby, I would take him/her to Children's Hospital where the expects on child care. I will pray for you and your baby, and please know that the worse part is over. You must be a good mom, taking pain medication on a regular basis is something that can't be helped, and this was bad timing for you to decide to get pregnant. You should have worked with your doctor on withdrawing from hydrocodone before getting pregnant. Please be patient now while the doctors try to help your baby overcome this tragedy that you have created. Pray to God to help your baby overcome his/her problem. Pray that he will help you overcome this trauma in your life and ask for his help. God bless you and your baby.

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Missunderstood Says:
via mobile

It is not her fault or problem she created. Having a child just happens sometimes. I didn't find out I was pregnant till it was too far along. Life happens, you just have to go with the flow and being a nurse u should know that. Please don't come on these medical posts and judge someone for their choices. We all make good and bad choices sometimes in our life. It just depends on which ones we keep making. God bless u. I'm not judging his children on their choices in life.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Methadone withdrawal symptoms when switching from Methadone to Opana ER
I am a 55 year old man, and I have been going to a Pain Management facility for lower back pain and now even chronic Ost... 44 replies
methadone withdrawal support
I am I Jessup and would like to know the best over the counter med to help with my methadone withdrawals and pain. Pls I... 30 replies
Methadone withdrawals have not started yet...
I have been on Methadone for about 3 years for long term pain management and the stomach issues are awful. I went from 3... 14 replies
Methadone Withdrawals
Methadone is the worst drug. There are alternative ways to detox from opiates. I experienced cold turkey withdrawals aft... 10 replies
methadone withdrawal help
Hi, I live in Salem, Oregon. Ive been on methadone for about 9 years now. recently my medication got seriously wet. Ill ... 7 replies
Methadone Withdrawals after 95 mg / day
I was on methadone for six years, it has been 19 days sent I have stopped taking my 95 mg a day. I have never felt so si... 5 replies
methadone withdrawal information
I'm frm ny n I've been on 135mgs of methadone for 4yrs now n I'm detoxing myself cold turkey its been 6days ... 5 replies
methadone withdrawal
I've taken 80 mgs liquid methadone for six years. This is my second attempt to kick this devil off my shoulder. I ta... 4 replies
methadone withdrawal at home
Help and advice what has helped others. Support, so I'm not all alone. Hope that things will be better. And strength... 3 replies
methadone withdrawals Suboxone
Hi there, this is for the people who are on methadone / or Suboxone. I've been on methadone for an opiate addiction,... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 16 January 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA